MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Initial reporter occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the tip of the retention bone-screw driver (39-sp-0601) broke during a removal case performed on (b)(6) 2021.No additional details were provided.There was no patient injury or significant delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is missing.The fracture surface was examined by eye and with the aid of a 5x loop.The fracture is severely skewed relative to the driver's longitudinal axis, multiple fracture planes are present, and the remnant of the outer lobe is rotated in a clockwise direction which is agreement with implant removal.Based upon the fracture topography it is believed that high bending moments in conjunction with torsional loading are the cause for the failure.Review of device history records found fourteen (14) pieces of lot 14810ps released for distribution on 8/25/2017 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key12433599
Report Number3005739886-2021-00049
Device Sequence Number14539589
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number14810PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown